Excessive Heat, Waushara
- When
- July 3, 9:00 AM CST to July 6, 10:00 PM CST
- Where
- Waushara forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 44.113, -89.243 (the zone’s center; the record gives no point)
A hot air mass settled over Wisconsin in early July, bringing highs of 100 degrees or hotter to central Wisconsin from July 4th through July 6th. Relative humidities were relatively low, but heat indices still managed to reach the 100 and 110 range.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A hot air mass settled over Wisconsin in early July, bringing highs of 100 degrees or hotter to central Wisconsin from July 4th through July 6th. Relative humidities were relatively low, but heat indices still managed to reach the 100 and 110 range. The highest reported temperatures during the period were at Wautoma (Waushara Co.) where it was 105 degrees on the 4th and 106 degrees on the 5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 3, 5:47 AM CST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 647 AM CDT TUE JUL 3 2012 UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE .SHORT TERM...TODAY THROUGH FRIDAY. MAIN ISSUES THIS MORNING ON CURRENT HEADLINES FOR HEAT. CRITERIA TO ISSUE EXCESSIVE HEAT WARNING IS 4 CONSECUTIVE DAYS OF EXPECTED ADVISORY CONDITIONS (100 HEAT INDICE) WHICH AT THIS TIME WE HAVE IN THE FORECAST. THOUGH...NOTHING IS A SURE BET AND THE AMOUNT OF CLOUD AND SHOWER ACTIVITY MOVING TOWARD/OVER AREA GIVES ME REASON TO WAIVER. HAVE DECIDED TO STAY WITH ADVISORY THOUGH ADD MANITOWOC AND KEWAUNEE TO THE ADVISORY AS EXPECT LAKE BREEZE TO BE HUNG UP RIGHT NEAR THE COAST WITH WESTERLY LOW LEVEL FLOW. OVERALL...WARM RIDGE TO REMAIN IN PLACE OVER THE AREA FOR THIS PERIOD...WITH SURFACE BOUNDARY/BOUNDARIES IN OR NEAR CWA. THOUGH FOR MOST PART AREA CAPPED...SIG INSTABILITY TO BE OVER REGION. MODELS STILL INDICATE A FEW SHORT WAVES MAKING THEIR WAY INTO THE REGION. HAVE RUN WITH HIGH POPS THIS MORNING...THEN DROPPED DOWN TO LOW CHANCE POPS FOR THE REMAINDER OF THE PERIOD. ONLY PERIOD WENT DRY WAS THURSDAY AS RIDGE AXIS OVER THE AREA. GIVEN TEMPERATURES SEEN OVER THE REGION YESTERDAY...BUMPED TEMPS UP SOME MOST PERIODS AFTER TODAY. .LONG TERM...FRIDAY NIGHT THROUGH NEXT MONDAY... NORTHWEST FLOW ALOFT...WITH A RETURN TO MORE NORMAL TEMPERATURES EXPECTED THIS PERIOD. NO CHANGE TO THIS PERIOD. && .AVIATION...AN AREA OF SHOWERS AND THUNDERSTORMS WILL EXIT THE AREA THIS MORNING...LEAVING SOME VFR CIGS BEHIND THROUGH THE MORNING. VERY WARM TO HOT...AND HUMID CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON HOURS ALONG WITH A CONTINUED CHANCE FOR MORE SHOWERS AS WEAK BOUNDARIES REMAIN OVER THE REGION. TE && .GRB WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 10 PM CDT FRIDAY FOR WIZ030-031-035>040-045- 048>050. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 429 AM CDT TUE JUL 3 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-040930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 429 AM CDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE THROUGH THE REGION EARLY THIS MORNING. GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. HOT AND HUMID CONDITIONS WILL COMBINE TO PRODUCE HEAT INDICES OF 95 TO 105 OVER MUCH OF CENTRAL...EAST CENTRAL WISCONSIN TODAY. SEE ISSUED HEAT ADVISORY FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AND HUMID CONDITIONS WILL COMBINE TO PRODUCE HEAT INDICES OF 95 TO 105 OVER MUCH OF CENTRAL...EAST CENTRAL AND NORTHEAST WISCONSIN THROUGH FRIDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME THROUGH FRIDAY NIGHT...BUT IT IS TOO EARLY TO DETERMINE IF ANY OF THE STORMS MIGHT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION TODAY AND TONIGHT IS NOT ANTICIPATED...THOUGH REPORTS OF HEAVY RAIN...FLOODING OR STRONG WINDS WOULD BE APPRECIATED. LMZ521-522-541>543-040930- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 429 AM CDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE THROUGH THE REGION EARLY THIS MORNING. GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME THROUGH FRIDAY NIGHT...BUT IT IS TOO EARLY TO DETERMINE IF ANY OF THE STORMS MIGHT BE SEVERE. INCREASING HUMIDITY MAY LEAD TO PATCHY DENSE FOG OVER THE COLD NEARSHORE WATERS OF LAKE MICHIGAN DURING THE WORK WEEK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 515 AM CDT TUE JUL 3 2012 WIZ019-020-030-031-035>037-045-031115- LANGLADE-MARATHON-MENOMINEE-PORTAGE-SHAWANO-WAUPACA-WAUSHARA-WOOD- 515 AM CDT TUE JUL 3 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 509 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ANTIGO TO MARSHFIELD...MOVING SOUTHEAST AT 45 MPH. WINDS 40 TO 45 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... VESPER... HATLEY... DEXTERVILLE... DANCY... BIRNAMWOOD... RUDOLPH... PIKE LAKE... NORRIE... MATTOON... JUNCTION CITY... ELAND... BEVENT... WISCONSIN RAPIDS... SHANTYTOWN... ELDERON... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. TE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
551 AM CDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM HEAVY RAIN CRANDON 45.56N 88.90W
07/03/2012 M3.10 INCH FOREST WI CO-OP OBSERVER
24-HOUR TOTAL
&&
BERSCHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 623 AM CDT TUE JUL 3 2012 WIZ022-031-037>040-045-048>050-074-031215- BROWN-CALUMET-DOOR-KEWAUNEE-MANITOWOC-OUTAGAMIE-SHAWANO-SOUTHERN OCONTO COUNTY-WAUPACA-WAUSHARA-WINNEBAGO- 623 AM CDT TUE JUL 3 2012 ...THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS APPROACHING THE FOX VALLEY AND LAKESHORE... AT 614 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES NORTHWEST OF GREEN BAY TO WAUTOMA...MOVING SOUTHEAST AT 45 MPH. WINDS UP TO 45 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GREEN BAY... APPLETON... OSHKOSH... HORTONVILLE... BLACK CREEK... NEENAH... DENMARK... STURGEON BAY... BRILLION... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. BERSCH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
721 AM CDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN LONG LAKE 45.83N 88.66W
07/03/2012 M2.10 INCH FLORENCE WI CO-OP OBSERVER
24-HOUR TOTAL.
0700 AM HEAVY RAIN SUMMIT LAKE 45.38N 89.19W
07/03/2012 M2.30 INCH LANGLADE WI CO-OP OBSERVER
24-HOUR TOTAL.
&&
BERSCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
840 AM CDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 AM HEAVY RAIN LAKE TOMAHAWK 45.81N 89.59W
07/03/2012 M1.53 INCH ONEIDA WI TRAINED SPOTTER
RAINFALL AMOUNT FROM OVERNIGHT STORMS
&&
TIMKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
913 AM CDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 6 SW LAONA 45.50N 88.77W
07/03/2012 M4.38 INCH FOREST WI CO-OP OBSERVER
24 HOUR TOTAL
0750 AM HEAVY RAIN 2 NW TOWNSEND 45.35N 88.61W
07/03/2012 M4.76 INCH OCONTO WI CO-OP OBSERVER
24 HOUR TOTAL
0815 AM HEAVY RAIN MOLE LAKE 45.48N 89.00W
07/03/2012 M4.38 INCH FOREST WI CO-OP OBSERVER
24 HOUR TOTAL
&&
TIMKThe national radar mosaic for the moment the first event began.
10 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2012Every state in 2012This day in weather historyWarnings in Wisconsin, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405608, 405609, 405611, 405612, 405613, 405614, 405615, 405616, 405617, 405618.